Alert archive / California / Freeze Warnings in 2012

Freeze Warning 2, NWS Hanford, CA

January 18, 2012

NWS Hanford, CA issued this freeze warning at Jan 18, 2012, 3:31 AM PST. It took effect at Jan 18, 2012, 11:00 PM PST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 18, 2012, 3:31 AM PST (11:31 UTC)
In effect from
Jan 18, 2012, 11:00 PM PST
Expired
Jan 19, 2012, 8:56 AM PST
In force
10 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

207 
WWUS76 KHNX 181131
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
331 AM PST WED JAN 18 2012

...HARD FREEZE LIKELY AGAIN TONIGHT IN THE SAN JOAQUIN VALLEY...

.WIDESPREAD FREEZING TEMPERATURES THIS MORNING ARE LIKELY TO OCCUR
AGAIN THURSDAY MORNING...ESPECIALLY FROM FRESNO SOUTH. WHILE IT
WONT BE QUITE AS COLD THURSDAY MORNING...MANY AREAS WILL AGAIN SEE
TEMPERATURES FALL TO 28 DEGREES OR LOWER FOR SEVERAL HOURS.

CAZ089>092-181945-
/O.NEW.KHNX.FZ.W.0002.120119T0700Z-120119T1700Z/
/O.CON.KHNX.FZ.W.0001.000000T0000Z-120118T1700Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
331 AM PST WED JAN 18 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST
THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING
FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. A FREEZE WARNING
IS ALSO IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST THURSDAY.

* TEMPERATURES: WILL RANGE FROM 20 TO 28 DEGREES ACROSS MUCH OF
  THE SAN JOAQUIN VALLEY THIS MORNING. EXPECT DURATIONS AT OR
  BELOW 28 DEGREES FROM 2 TO 8 HOURS...AND DURATIONS BELOW
  FREEZING OF 4 TO 12 HOURS. THURSDAY MORNING...MINIMUM
  TEMPERATURES WILL BE FROM 25 TO 28 DEGREES IN COLDEST RURAL
  AREAS. DURATIONS AT OR BELOW 28 DEGREES COULD BE FROM 1 TO 5
  HOURS.

* LOCATIONS INCLUDE: BAKERSFIELD...TAFT...VISALIA...HANFORD... 
  LEMOORE...AVENAL...CORCORAN...MERCED...MADERA...FRESNO... 
  LOS BANOS...COALINGA...MENDOTA.

* TONIGHT AND THURSDAY MORNING: CLOUDS WILL BE INCREASING OVER THE
  NORTH PORTIONS OF THE VALLEY. ELSEWHERE HIGH THIN CLOUDS WILL
  ALLOW ANOTHER NIGHT OF OPTIMAL RADIATION. TEMPERATURES COULD
  FALL TO 28 DEGREES OR LOWER FOR SEVERAL HOURS IN CLOUD FREE
  AREAS. THE PRIMARY THREAT OF ANOTHER HARD FREEZE IS IN RURAL
  AREAS...FROM MADERA AND FRESNO COUNTIES SOUTH INTO KERN COUNTY.

* IMPACTS: UNPROTECTED VEGETATION COULD BE DAMAGED OR KILLED. 
  PETS AND OTHER OUTDOOR ANIMALS WILL NEED SUITABLE SHELTER 
  FROM THE COLD. EXPOSED OR UNINSULATED WATER LINES COULD 
  BURST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. PROVIDE SHELTER FOR PETS AND OTHER ANIMALS.

&&

$$

BINGHAM

WEATHER.GOV/HANFORD
4 follow-up statements
269 
WWUS76 KHNX 181938
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1138 AM PST WED JAN 18 2012

...HARD FREEZE LIKELY AGAIN TONIGHT IN THE SAN JOAQUIN VALLEY...

.WIDESPREAD FREEZING TEMPERATURES THIS MORNING ARE LIKELY TO
OCCUR AGAIN THURSDAY MORNING...ESPECIALLY FROM FRESNO SOUTH.
WHILE IT WILL NOT BE QUITE AS COLD THURSDAY MORNING...MANY AREAS
WILL AGAIN SEE TEMPERATURES FALL TO 28 DEGREES OR LOWER FOR
SEVERAL HOURS.

CAZ089>092-190400-
/O.CON.KHNX.FZ.W.0002.120119T0700Z-120119T1700Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
1138 AM PST WED JAN 18 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM PST THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM PST THURSDAY FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN
VALLEY. 

* TEMPERATURES: MINIMUM TEMPERATURES WILL BE FROM 25 TO 28 DEGREES
  IN COLDEST RURAL AREAS. DURATIONS AT OR BELOW 28 DEGREES COULD
  BE FROM 1 TO 5 HOURS.

* LOCATIONS INCLUDE: BAKERSFIELD...VISALIA...HANFORD...
  LEMOORE...AVENAL...CORCORAN...MERCED...MADERA...FRESNO... 
  LOS BANOS...COALINGA...MENDOTA. 

* TONIGHT AND THURSDAY MORNING: CLOUDS WILL BE INCREASING OVER
  THE NORTH PORTIONS OF THE VALLEY. ELSEWHERE HIGH THIN CLOUDS 
  WILL ALLOW ANOTHER NIGHT OF OPTIMAL RADIATION. TEMPERATURES 
  COULD FALL TO 28 DEGREES OR LOWER FOR SEVERAL HOURS IN CLOUD 
  FREE AREAS. THE PRIMARY THREAT OF ANOTHER HARD FREEZE IS IN 
  RURAL AREAS...FROM MADERA AND FRESNO COUNTIES SOUTH INTO 
  KERN COUNTY.

* IMPACTS: UNPROTECTED VEGETATION COULD BE DAMAGED OR KILLED. 
  PETS AND OTHER OUTDOOR ANIMALS WILL NEED SUITABLE SHELTER 
  FROM THE COLD. EXPOSED OR UNINSULATED WATER LINES COULD 
  BURST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. PROVIDE SHELTER FOR PETS AND OTHER ANIMALS.

&&

$$

BSO

WEATHER.GOV/HANFORD
356 
WWUS76 KHNX 190344
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
744 PM PST WED JAN 18 2012

...HARD FREEZE LIKELY AGAIN TONIGHT IN THE SAN JOAQUIN VALLEY...

.WIDESPREAD FREEZING TEMPERATURES ARE LIKELY TO OCCUR AGAIN
THURSDAY MORNING...ESPECIALLY FROM FRESNO SOUTH. WHILE IT WILL NOT
BE QUITE AS COLD THURSDAY MORNING...MANY AREAS WILL AGAIN SEE
TEMPERATURES FALL TO 28 DEGREES OR LOWER FOR SEVERAL HOURS.

CAZ089>092-191145-
/O.CON.KHNX.FZ.W.0002.120119T0700Z-120119T1700Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
744 PM PST WED JAN 18 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM PST THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM PST THURSDAY FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN
VALLEY. 

* TEMPERATURES: MINIMUM TEMPERATURES WILL BE FROM 25 TO28 
  DEGREES IN COLDEST RURAL AREAS. DURATIONS AT OR BELOW 28 
  DEGREES COULD BE FROM 1 TO 5 HOURS. 

* LOCATIONS INCLUDE: BAKERSFIELD...VISALIA...HANFORD... 
  LEMOORE...AVENAL...CORCORAN...MERCED...MADERA...FRESNO... 
  LOS BANOS...COALINGA...MENDOTA.

* TONIGHT AND THURSDAY MORNING: CLOUDS WILL BE INCREASING OVER 
  THE NORTH PORTIONS OF THE VALLEY. ELSEWHERE HIGH THIN CLOUDS 
  WILL ALLOW ANOTHER NIGHT OF OPTIMAL RADIATION. TEMPERATURES 
  COULD FALL TO 28 DEGREES OR LOWER FOR SEVERAL HOURS IN CLOUD 
  FREE AREAS. THE PRIMARY THREAT OF ANOTHER HARD FREEZE IS IN 
  RURAL AREAS...FROM MADERA AND FRESNO COUNTIES SOUTH INTO 
  KERN COUNTY.

* IMPACTS: UNPROTECTED VEGETATION COULD BE DAMAGED OR KILLED. 
  PETS AND OTHER OUTDOOR ANIMALS WILL NEED SUITABLE SHELTER 
  FROM THE COLD. EXPOSED OR UNINSULATED WATER LINES COULD 
  BURST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. PROVIDE SHELTER FOR PETS AND OTHER ANIMALS.

&&

$$

DUDLEY

WEATHER.GOV/HANFORD
801 
WWUS76 KHNX 191125
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
325 AM PST THU JAN 19 2012

...HARD FREEZE LIKELY AGAIN THIS MORNING IN THE SAN JOAQUIN VALLEY...

.WIDESPREAD FREEZING TEMPERATURES ARE LIKELY TO OCCUR AGAIN
THIS MORNING...ESPECIALLY FROM FRESNO SOUTH. WHILE IT WILL NOT BE
QUITE AS COLD THIS MORNING...MANY AREAS WILL AGAIN SEE TEMPERATURES
FALL TO 28 DEGREES OR LOWER FOR A FEW HOURS.

CAZ089>092-191700-
/O.CON.KHNX.FZ.W.0002.000000T0000Z-120119T1700Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
325 AM PST THU JAN 19 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING
FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. 

* TEMPERATURES: MINIMUM TEMPERATURES WILL BE FROM 25 TO 28 
  DEGREES IN COLDEST RURAL AREAS. DURATIONS AT OR BELOW 28 
  DEGREES COULD BE FROM 1 TO 5 HOURS.

* LOCATIONS INCLUDE: BAKERSFIELD...VISALIA...HANFORD...
  LEMOORE...AVENAL...CORCORAN...MERCED...MADERA...FRESNO... 
  LOS BANOS...COALINGA...MENDOTA 

* THIS MORNING: CLOUDS WILL BE INCREASING OVER THE NORTH PORTIONS
  OF THE VALLEY. ELSEWHERE HIGH THIN CLOUDS WILL ALLOW ANOTHER
  NIGHT OF OPTIMAL RADIATION. TEMPERATURES COULD FALL TO 28
  DEGREES OR LOWER FOR A FEW HOURS IN CLOUD FREE AREAS. THE PRIMARY
  THREAT OF ANOTHER HARD FREEZE IS IN RURAL AREAS...FROM MADERA
  AND FRESNO COUNTIES SOUTH INTO KERN COUNTY.

* IMPACTS: UNPROTECTED VEGETATION COULD BE DAMAGED OR KILLED. 
  PETS AND OTHER OUTDOOR ANIMALS WILL NEED SUITABLE SHELTER 
  FROM THE COLD. EXPOSED OR UNINSULATED WATER LINES COULD 
  BURST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. PROVIDE SHELTER FOR PETS AND OTHER ANIMALS.

&&

$$

ANDERSEN

WEATHER.GOV/HANFORD
322 
WWUS76 KHNX 191656
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
856 AM PST THU JAN 19 2012


CAZ089>092-191800-
/O.CAN.KHNX.FZ.W.0002.000000T0000Z-120119T1700Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
856 AM PST THU JAN 19 2012

...FREEZE WARNING IS ALLOWED TO EXPIRE...

THE NATIONAL WEATHER SERVICE IN HANFORD ALLOWED THE FREEZE
WARNING FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY TO EXPIRE
AT 900 AM PST. 

WHILE A FEW LOCATIONS ACROSS THE SAN JOAQUIN VALLEY WERE REPORTING
TEMPERATURES NEAR THE FREEZING MARK...MOST LOCATIONS WERE NOW
ABOVE WARNING CRITERIA OF 28 DEGREES. THEREFORE...WILL ALLOW THE
FREEZE WARNING TO EXPIRE IS MORNING AT 900 AM PST.


$$

MOLINA

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this freeze warning went out at Jan 17, 9:12 PM PST, 6 hours 19 minutes earlier.

Area forecast discussion, Jan 17, 9:12 PM PST, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
912 PM PST TUE JAN 17 2012

.SYNOPSIS...
MUCH COLDER TEMPERATURES WILL CONTINUE UNTIL WEDNESDAY AS A COLD AND
DRY AIRMASS REMAINS IN PLACE. A WET PATTERN IS SETTING UP FOR LATER
IN THE WEEK AS A SERIES OF LOW PRESSURE SYSTEMS ARE EXPECTED TO MOVE
OVER THE REGION.

&&

.DISCUSSION...LOTS OF HIGH CLOUDS SPILLING OVER THE RIDGE THIS
EVENING AND AFFECT ON LOW TEMPERATURES REMAINS TO BE SEEN. MY
FIRST THOUGHT IS SOME MODERATION WILL OCCUR HOWEVER IF THE CLOUDS
DECREASE OVERNIGHT LITTLE CHANGE WILL RESULT. I WILL NOT ATTEMPT
TO OUT GUESS THE TREND. THE FREEZE WARNING WILL REMAIN IN PLACE
HOWEVER JUST MAYBE THE CLOUDS WILL STICK AROUND LONG ENOUGH TO
LESSEN THE AFFECTS. AS FOR THE BIG CHANGE IN THE WEATHER, WELL IT
IS STILL ON THE WAY AS LATEST MODELS BRING IN THE FIRST IMPULSE
THURSDAY NIGHT OVER THE NORTH AND THEN PROJECT A SATURDAY AND THEN
A MONDAY DISTURBANCE. ANY PRECIPITATION IS CERTAINLY WELCOME EVEN
THOUGH BY A "NORMAL" YEAR THIS SERIES OF STORMS CERTAINLY WOULDN'T
BE TOO DRAMATIC. BRING ON THE RAIN AND SNOW!

&&

.AVIATION...
VFR CONDITIONS CAN BE EXPECTED ACROSS THE CENTRAL CA INTERIOR THRU
06Z THU EXCEPT AREAS OF MVFR DEVELOPING OVER THE SIERRA NEVADA NEAR
YOSEMITE PARK AFTER 03Z THU.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM FRIDAY EVENING THROUGH SUNDAY AFTERNOON
ABOVE 5000 FEET FOR THE CAZ096-097.

WINTER WEATHER ADVISORY FROM NOON THURSDAY TO 6 PM PST FRIDAY
ABOVE 8000 FEET FOR THE CAZ096.

FREEZE WARNING UNTIL 9 AM PST WEDNESDAY CAZ089>092.

&&

PUBLIC...DUDLEY
AVN/FW...DS
SYNOPSIS...ANDERSEN

WEATHER.GOV/HANFORD
Hazardous weather outlook, Jan 17, 1:46 PM PST, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
146 PM PST TUE JAN 17 2012

CAZ096-097-181230-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
146 PM PST TUE JAN 17 2012

...WINTER WEATHER LATE THIS WEEK AND WINTER STORM THIS WEEKEND...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF
THE SOUTHERN SIERRA NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER WEATHER ADVISORY ABOVE 8000 FEET IS IN EFFECT FOR
YOSEMITE NATIONAL PARK FROM NOON PST THURSDAY UNTIL 6 PM PST
FRIDAY.

A WINTER STORM WATCH ABOVE 5000 FEET IS IN EFFECT FROM YOSEMITE TO
KINGS CANYON FROM FRIDAY EVENING UNTIL SUNDAY AFTERNOON.

FOR MORE DETAILS REGARDING THE ABOVE WINTER WEATHER ADVISORY AND
THE WINTER STORM WATCH...PLEASE REFER TO /SFOWSWHNX/ OR THE LATEST
WINTER WEATHER STATEMENT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ089>095-098-099-181230-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
146 PM PST TUE JAN 17 2012

...FREEZE WARNING TONIGHT AND WEDNESDAY MORNING FOR THE SAN
JOAQUIN VALLEY...

...UNSETTLED WEATHER BEGINNING THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN
SAN JOAQUIN VALLEY...THE FOOTHILLS OF THE SOUTHERN SIERRA
NEVADA...THE KERN COUNTY MOUNTAINS AND THE KERN COUNTY DESERT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FREEZE WARNING WARNING IS IN EFFECT FOR THE CENTRAL AND SOUTHERN SAN
JOAQUIN VALLEY UNTIL 9 AM PST WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE FREEZE WARNING FOR THE SAN JOAQUIN VALLEY WILL REMAIN IN
EFFECT UNTIL 9 AM PST WEDNESDAY.

A SIGNIFICANT CHANGE IN THE WEATHER PATTERN IS EXPECTED LATER THIS
WEEK...THE FIRST STORM SYSTEM WILL MOVE OVER THE AREA BY THURSDAY
OR PERHAPS AS EARLY AS WEDNESDAY EVENING. UNSETTLED WEATHER IS
EXPECTED TO CONTINUE THROUGH THE WEEKEND AND POSSIBLY INTO EARLY
NEXT WEEK. SHOWERS ARE POSSIBLE MAINLY FROM FRESNO AND NORTHWARD
WITH THE FIRST SYSTEM. HOWEVER...THE NEXT SYSTEM IS EXPECTED
DURING FRIDAY EVENING INTO SATURDAY AND WILL LIKELY SPREAD
SOUTHWARD INTO KERN COUNTY. A THIRD SYSTEM IS ALSO EXPECTED TO
REACH THE REGION BY SUNDAY AND AFFECT MUCH OF INTERIOR CENTRAL
CALIFORNIA. PLEASE STAY UP TO DATE BY MONITORING THE LATEST
INFORMATION ISSUED BY THE NATIONAL WEATHER SERVICE IN HANFORD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

BSO

Nearby

Freeze Warnings in California, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.